MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI 8X25MM STRL BX 1; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI 8X25MM STRL BX 1; SCREW, FIXATION, BONE
Model Number 7207560
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/11/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by customer at (b)(6) a broken device during surgery.
 
Additional Manufacturer Narrative
This implant has been used.The screw star hex head is in reasonably good condition.Approximately 3.29mm thread tip has been separated from the rest of the screw.The distal tip portion is ripped through or cracked vertically.It has been mangled and compressed.This small distal portion has been torn from the rest of the screw.These conditions indicate force and possible encounter with another device or instrument such as the guide wire.Starter must be utilized with the biorci screws to minimize screw breakage during insertion.¿ the physical condition indicates difficulty with insertion.It was not confirmed whether ifu preparation recommendations were followed.No root cause related to the manufacturing of this device can be confirmed.

Brand Name
SCR BIORCI 8X25MM STRL BX 1
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key6892092
Report Number1219602-2017-01204
Device Sequence Number10962689
Product Code HWC
UDI-Device Identifier03596010426222
UDI-Public(01)03596010426222(17)210517(10)50601853
Combination Product (Y/N)N
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7207560
Device Catalogue Number7207560
Device Lot Number50601853
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/18/2017
Supplement Date Received by Manufacturer10/24/2017
Initial Report FDA Received Date09/25/2017
Supplement Report FDA Received Date10/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1